MAUDE Adverse Event Report: CLINICAL INNOVATIONS, LLC KIWI VACUUM ASSISTED DELIVERY SYSTEM; FETAL VACUUM EXTRACTOR

CLINICAL INNOVATIONS, LLC KIWI VACUUM ASSISTED DELIVERY SYSTEM; FETAL VACUUM EXTRACTOR
Model Number VAC-6000M
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Laceration(s) (1946)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product evaluation: the complaint is not confirmed because the device was not returned for evaluation and no photos were provided.Investigation description: a dhr review was performed and no deviations or ncrs were found to be initiated for lot#: 230973.Risk assessment: per fmea risk-0029 rev.02, the complaint may be associated with the following potential failure mode: potential failure mode 1: user fails to follow recommendations of abandonment; 1) if no descent (progress) of the head occurs after 2 tractions.2) if delivery is not achieved or imminent after 4 tractions, or 3) if the vacuum cup detaches ("pops-off") twice.Potential effects: excessive attempts lead to fetal or maternal injury.Potential failure mode 2: user fails to establish appropriate level (450 - 600 mmhg) of vacuum.Potential effects: the device disengages/pops off the fetal head.Potential failure mode 3: user creates vacuum but fails to exclude any maternal tissue potential cause: failure to exclude any maternal tissue causes cup detachment/pop-off.Harm 1: hematoma: severity: 4.Potential cause: lack of attention, not qualified personnel.Probability of occurrence: 1.Risk is considered "monitor".Harm 2: abrasion: severity: 2.Potential cause: lack of attention, not qualified personnel.Probability of occurrence: 1.Risk is considered "acceptable".Harm 3: fracture: severity: 3.Potential cause: lack of attention, not qualified personnel.Probability of occurrence: 1.Risk is considered "acceptable".Harm 4: laceration: severity: 3.Potential cause: lack of attention, not qualified personnel.Probability of occurrence: 1.Risk is considered "acceptable".Harm 5: death: severity: 5.Potential cause: lack of attention, not qualified personnel.Probability of occurrence: 1.Risk is considered "monitor".Root cause analysis: a root cause could not be confirmed because the device was not returned for evaluation.User error and device malfunction cannot be ruled out as potential root causes.
 
Event or Problem Description
In customer words: "hello, we have a customer that has called me about some issues while using the kiwi.They are long time users of the product.They recently have had three babies that have had lacerations on the scalp caused by pop offs.This seems most likely caused by provider not following the vacca 5 step process.We are working on setting dates for a education workshop for the staff.We hope to have that completed in the next few weeks.My question is, should i fill out a complaint form? i have the lot number, but they discarded the kiwi (s) that were involved in the deliveries." "dr used kiwi for an operative delivery.Dr experienced a pop-off and the result of the pop-off was a laceration to the infant scalp.This happened on three different occasions with three different kiwis all from the same lot number.".

Brand Name
KIWI VACUUM ASSISTED DELIVERY SYSTEM
Common Device Name
FETAL VACUUM EXTRACTOR
Manufacturer (Section D)
CLINICAL INNOVATIONS, LLC
747 w 4170 s
murray UT 84123
Manufacturer (Section G)
CLINICAL INNOVATIONS, LLC
747 w 4170 s
murray UT 84123
Manufacturer Contact
zulmar molina
747 w 4170 s
murray, UT 84123
MDR Report Key18624342
Report Number1722684-2024-00003
Device Sequence Number7509149
Product Code HDB
UDI-Device Identifier00814247020000
UDI-Public00814247020000
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K981260
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/13/2025
Device Model NumberVAC-6000M
Device Lot Number230973
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2024
Initial Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown